Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A structure theorem for simple transcendental extensions of valued fields


Authors: Michel Matignon and Jack Ohm
Journal: Proc. Amer. Math. Soc. 104 (1988), 392-402
MSC: Primary 12F20; Secondary 12J10
MathSciNet review: 962804
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The fundamental inequality for a finite algebraic extension of a valued field relates the degree of the extension to the ramification indices and residue degrees, and of primary importance is the question of when this inequality becomes equality. An analogous question for simple transcendental extensions is treated here as an application of a fundamental structure theorem for such extensions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12F20, 12J10

Retrieve articles in all journals with MSC: 12F20, 12J10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0962804-0
PII: S 0002-9939(1988)0962804-0
Keywords: Valued field, simple transcendental extension
Article copyright: © Copyright 1988 American Mathematical Society